Jump to content
Sign in to follow this  
GG333

The feeling you get after taking Latuda. Help!!

Recommended Posts

Hello,

So I'm new to this site but I've been lurking around for awhile b/c of questions regarding medication...

started taking meds again about 7 weeks ago after a 6 month hiatus (not a good idea btw). Started with Remeron & gained 10 lbs in 2 weeks plus it made me so sedated. Switched to wellbutrin for 3 weeks and wanted to wait it out for awhile but it made me SO depressed and anxious within an hour of taking it and was crying constantly. I've now been on Latuda for 2 weeks (NP thinks based on my reaction to AD's and my history that I'm Bipolar II). Also, I am dXed with severe depression, anxiety, PTSD (lost my brother to suicide 3 years ago due to his depression & went through a traumatic breakup with someone I thought I was going to marry about a year after I lost my brother). Was on effexor for many years but didn't really help so I'm not sure why I stayed on it, prob just fear of the withdrawal effects. Also tried Prozac and it made me feel like I was on speed (tremors, heart racing).

Anyway...I think the Latuda is helping my depression but after I take it at night I get this awful, restless, panicky, wanna crawl out of my skin feeling to the point that I get scared to take it. Try to take it with 350 calories as directed but when I take it with dinner around 7/8 I feel awful and just wanna go to sleep but I can't calm down.

has anyone experienced this and is there anything you do that helps alleviate this?

PS- also take gabapentin 300 mg at night if needed but doesn't always help & I take .5 mg klonopin which helps me sleep but don't want to get dependent on it as benzos can be habit forming.

sorry about the novel...just wanted to give background info. Any input would be helpful!!

thanks 

 

 

 

Share this post


Link to post
Share on other sites

I notice I sometimes get a feeling of doom after taking latuda.  It's a weird type of "heavy/tired anxiety" as opposed to the normal anxiety that makes you feel antsy.  I'd almost prefer the normal type of anxiety.  I hate that doom feeling.  It is awful.  All anti-psychotics cause me to feel this way at first.  I also sometimes notice a tingle sensation in my bones and a feeling of being slightly ill, almost a little nauseous.

Edited by frostfern

Share this post


Link to post
Share on other sites

I took Latuda and remember enjoying it. I started at 40mg, went up to 60mg to try and reach an appropriate target dose but found that 60mg wasn't enough for my bipolar depression. Went to 80mg, but at that point the akathisia was intolerable. I can say that I had feelings of restlessness at all 3 doses but the intensity was proportionate to the dose. Even on 40mg though I experienced restlessness so we stopped it. I know some pdocs are okay prescribing Cogentin (benztropine) to treat the restlessness but mine is very much of the mindsight that if it doesn't go away on its own then you shouldn't be taking it. Because even if you take an anticholinergic drug like Cogentin to quell the restlessness, damage could still be happening in the background, e.g. tardive dyskinesia.

I felt that Latuda was very therapeutically effective. However, the necessary therapeutic dose caused too much akathisia. I can definitely +1 what you are experiencing. That being said, I did not feel that kind of butterfly feeling in your chest and stomach like you're nervous or on edge as if something cataclysmic is about to happen right after taking it. Pretty much every antipsychotic hits me like a train and I pass out in an hour and a half or less. I only experienced the restlessness during the day which was essentially composed of bouncy, restless legs when sitting down and needing to constantly get up and walk around.

Share this post


Link to post
Share on other sites

I started Latuda a little after Thanksgiving.  Right now I feel so gummy. My appetite is nil. I have to force myself to eat the food required to take this. I'm not in a good place right now and it feels really bad. I wake up every night between 230 and 330. All I want to do is disappear. I hate the way I feel right now.

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...